Markov Moment Problems and Mazur-Orlicz Theorems in Concrete Spaces

Keywords: classical Markov moment problem; abstract Markov moment problem; Mazur-Orlicz theorem; concrete spaces, Classical Markov moment problem, Abstract Markov moment problem, Mazur-Orlicz theorem, Concrete spaces


One solves Markov moment and Mazur-Orlicz problems in concrete spaces of functions and respectively operators. One uses earlier results, as well as recent theorems on the subject. One characterizes the existence of a solution, or one gives sufficient conditions for it does exist. Sometimes the uniqueness of the solution of some moment problems follows too. Spaces of continuous, of integrable and respectively analytic functions are considered as domain space of the solution. Usually, an order complete Banach lattice of self-adjoint operators (the bicommutant) is the target-space. Results on the abstract Markov moment problem, the abstract version of Mazur-Orlicz theorem and appropriate knowledge in functional analysis are applied. Basic elements of measure theory and Cauchy inequalities are used as well.


Download data is not yet available.


[1] N.I. Akhiezer, The Classical Moment Problem and Some Related Questions in Analysis, Oliver and Boyd, Edinburgh-London, 1965.
[2] G. Choquet, Le problème des moments, Séminaire d’Initiation à l’Analise, Institut H. Poincaré, Paris, 1962.
[3] G. Cassier, Problèmes des moments sur un compact de R^n et décomposition des polynȏmes à plusieurs variables, Journal of Functional Analysis, 58 (1984), 254-266.
[4] K. Schmüdgen, The moment problem for compact semi-algebraic sets, Mathematische Annalen, 289 (1991), 203-206.
[5] K. Schmüdgen, The Moment Problem, Graduate Texts in Mathematics, Springer, 2017.
[6] C. Berg, J.P.R. Christensen, and C.U. Jensen, A remark on the multidimensional moment problem, Mathematische Annalen, 243(1979), 163-169.
[7] M. Marshall, Positive Polynomials and Sums of Squares, American Mathematical Society, 2008.
[8] E.K. Haviland, On the moment problem for distribution functions in more than one dimension II, Amer. J. math. 58 (1936), 164-168.
[9] M.G. Krein M.G. and A.A. Nudelman, Markov Moment Problem and Extremal Problems, American Mathematical Society, Providence, RI, 1977
[10] O. Olteanu, Application de théorèmes de prolongement d’opérateurs linéaires au problème des moments et à une généralisation d’un théorème de Mazur-Orlicz, C. R. Acad. Sci Paris 313, Série I, (1991), 739-742.
[11] O. Olteanu, Applications of a general sandwich theorem for operators to the moment problem, Rev. Roum.
Math. Pures Appl., 41, (7-8) (1996), 513-521.
[12] J.M. Mihăilă J.M., O. Olteanu, C. Udrişte, Markov – type moment problems for arbitrary compact and some
noncompact Borel subsets of R^n, Rev. Roum Math Pures Appl., 52, (5-6)(2007), 655-664.
[13] O. Olteanu, J.M. Mihăilă, Operator – valued Mazur – Orlicz and moment problems in spaces of analytic functions, U. P. B. Sci. Bull., Series A, 79, 1 (2017), 175-184.
[14] O. Olteanu, Mazur-Orlicz theorem in concrete spaces and inverse problems related to the moment problem, U.P.B. Sci. Bull. Series A, 79, 3 (2017), 151-162.
[15] O. Olteanu, J. M. Mihăilă, Polynomial approximation on unbounded subsets and some applications, Asian Journal of Science and Technology, 9, 10 (2018), 8875-8890.
[16] O. Olteanu, Extension of linear operators and polynomial approximation, with applications to Markov moment problem and Mazur-Orlicz theorem, MathLAB Journal (accepted).
[17] B. Fuglede, The multidimensional moment problem, Expo. Math. I (1983), 47-65.
[18] M. Putinar, Positive polynomials on compact semi-algebraic sets, Indiana University Mathematical Journal, 42, (3) (1993), 969-984.
[19] F.H. Vasilescu, Spectral measures and moment problems. In “Spectral Analysis and its Applications. Ion Colojoară Anniversary Volume”, Theta, Bucharest, 2003, pp. 173-215.
[20] C. Niculescu and N. Popa, Elements of Theory of Banach Spaces, Academiei, Bucharest, 1981 (Romanian).
[21] R. Cristescu, Ordered Vector Spaces and Linear Operators, Academiei, Bucharest, Romania, and Abacus
Press, Tunbridge Wells, Kent, England, 1976.
[22] W. Rudin, Real and Complex Analysis, Third Edition, Theta, Bucharest, 1999 (Romanian).
[23] C. Kleiber and J. Stoyanov, Multivariate distributions and the moment problem, Journal of Multivariate Analysis, 113 (2013), 7-18.
[24] G.D. Lin, J. Stoyanov, Moment Determinacy of Powers and Products of Nonnegative Random Variables, J. Theor Probab (2015) 28: 1337-1353.
[25] J Stoyanov and C. Vignat, Non-conventional limits of random sequences related to partitions of integers, asXiv: 1901 .04029v 1 [math.PR] 13 Jan 2019 (submitted to the Annals of Applied Probability).
How to Cite
Olteanu, O. (2019). Markov Moment Problems and Mazur-Orlicz Theorems in Concrete Spaces. MathLAB Journal, 2(1), 161-175. Retrieved from
Research Articles